Alert archive / Pennsylvania / River Flood Warnings in 2015

River Flood Warning 6, NWS State College, PA

October 29, 2015Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this river flood warning at Oct 29, 2015, 9:11 AM EDT for Lebanon County, Schuylkill County, Pennsylvania. It took effect at Oct 29, 2015, 10:16 AM EDT. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Oct 29, 2015, 9:11 AM EDT (13:11 UTC)
In effect from
Oct 29, 2015, 10:16 AM EDT
Expired
Oct 29, 2015, 9:05 PM EDT
In force
11 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 136 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Swatara Creek at Harper Tavern (HTVP1).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WGUS41 KCTP 291311
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
911 AM EDT THU OCT 29 2015

...The National Weather Service in State College, PA has issued a 
flood warning for the following rivers in Pennsylvania...

  Swatara Creek At Harper Tavern

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are  related to vehicles trying to cross flooded roadways.

An update to this product will be issued later this morning.

&&

PAC075-107-300105-
/O.NEW.KCTP.FL.W.0006.151029T1416Z-151030T0105Z/
/HTVP1.1.ER.151029T1416Z.151029T1600Z.151029T1905Z.NO/
911 AM EDT THU OCT 29 2015

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The Swatara Creek At Harper Tavern
* until this evening...Or until the warning is cancelled.
* At 9 AM Thursday the stage was...8.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this 
  morning and crest near 9.3 feet by this afternoon. the river will 
  fall below flood stage by late this afternoon.
* At 9.0 feet...Several driveways and other minor roadways are 
  affected. Water begins to enter some basements.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$
3 follow-up statements
187 
WGUS81 KCTP 291432
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1032 AM EDT THU OCT 29 2015

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Swatara Creek At Harper Tavern

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are  related to vehicles trying to cross flooded roadways.

An update to this product will be issued {**** enter generic timing 
for next issuance of this product. i.e. "late this evening"*****}

&&

PAC075-107-300000-
/O.EXT.KCTP.FL.W.0006.000000T0000Z-151030T0000Z/
/HTVP1.1.ER.151029T1510Z.151029T1600Z.151029T1800Z.NO/
1032 AM EDT THU OCT 29 2015

The Flood Warning continues for
  The Swatara Creek At Harper Tavern.
* At 10 AM Thursday the stage was 8.9 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this 
  morning and crest near 9.1 feet this afternoon.The river will 
  fall back below flood stage later this afternoon.
* At 9.0 feet...Several driveways and other minor roadways are 
  affected. Water begins to enter some basements.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

BG
996 
WGUS81 KCTP 291435
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1035 AM EDT THU OCT 29 2015

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Swatara Creek At Harper Tavern

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are  related to vehicles trying to cross flooded roadways.

An update to this product will be issued this afternoon.

&&

PAC075-107-300000-
/O.CON.KCTP.FL.W.0006.000000T0000Z-151030T0000Z/
/HTVP1.1.ER.151029T1510Z.151029T1600Z.151029T1800Z.NO/
1035 AM EDT THU OCT 29 2015

The Flood Warning continues for
  The Swatara Creek At Harper Tavern.
* At 10 AM Thursday the stage was 8.9 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this 
  morning and crest near 9.1 feet this afternoon. The river will 
  fall back below flood stage later this afternoon.
* At 9.0 feet...Several driveways and other minor roadways are 
  affected. Water begins to enter some basements.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

BG
118 
WGUS81 KCTP 292305
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE PA
705 PM EDT THU OCT 29 2015

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Swatara Creek At Harper Tavern

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are  related to vehicles trying to cross flooded roadways.

An update to this product will be issued {**** enter generic timing 
for next issuance of this product. i.e. "late this evening"*****}

&&

PAC075-107-292335-
/O.CAN.KCTP.FL.W.0006.000000T0000Z-151030T0000Z/
/HTVP1.1.ER.151029T1517Z.151029T1701Z.151029T2001Z.NO/
705 PM EDT THU OCT 29 2015

The Flood Warning is cancelled for
  The Swatara Creek At Harper Tavern.
* At 7 PM Thursday the stage was 8.0 feet and falling.
* The river fell below flood stage at 4 PM Thursday.
* Flood stage is 9.0 feet.
* The river will continue falling to 3.3 feet by Saturday morning.
* At 9.0 feet...Several driveways and other minor roadways are 
  affected. Water begins to enter some basements.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$
MACH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 8:39 AM EDT, 32 minutes earlier.

Area forecast discussion, Oct 29, 8:39 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
839 AM EDT THU OCT 29 2015

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH CENTRAL PENNSYLVANIA AND THE
SUSQUEHANNA VALLEY LATE THIS MORNING. GUSTY WESTERLY WINDS WILL
BLOW IN THE WAKE OF THE FRONT THIS AFTERNOON. NORTHWEST WINDS
WILL GENERATE SOME SHOWERS IN THE NW TONIGHT AND EARLY FRIDAY.
OTHERWISE...MAINLY DRY CONDITIONS ARE EXPECTED UNTIL SATURDAY
NIGHT. THE TEMPERATURES SHOULD REBOUND NICELY OVER THE WEEKEND AND
REMAIN ABOVE NORMALS THROUGH MOST OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE ANALYSIS PLACES THE REAL AIRMASS CHANGE/COLD FRONT FROM
KELZ TO KAOO AT 12Z. A FEW BANDS OF LIGHT...TO BRIEFLY MDT RAIN
SHOWERS WILL ACCOMPANY THIS COLD FRONTAL PASSAGE ACROSS THE
EASTERN HALF OF THE CWA THROUGH 16Z...BUT WILL AMOUNT TO LESS THAN
AN ADDITIONAL ONE-TENTH OF AN INCH OF RAIN. THE SRN TIER OF PENN MAY
STAY MAINLY DRY WITH JUST A FEW SPRINKLES NEAR AND TO THE SOUTH OF
THE PENN TURNPIKE.

THE AIR DRIED OUT VERY DRASTICALLY IN LESS THAN 2 HOURS AS IT
CROSSED OHIO...WITH SOME PLACES LOSING 15 TO 20 DEGREES OFF THE
DEWPOINT. THIS AIRMASS WILL DROP THE DEWPOINTS...AND THE
TEMPERATURES ACROSS THE NORTHWEST AND LAURELS TODAY. THE CENTRAL
COUNTIES MAY ADD A DEG OR TWO...BUT ONLY THE SERN HALF OF THE AREA
WILL HAVE MORE THAN A 5F RISE TO THE TEMPS TODAY. THE WIND GUSTS
COULD REACH INTO THE M30S...PARTICULARLY ACROSS THE HIGHER
ELEVATIONS OF THE NORTH. MOST PLACES WILL HAVE GUSTS INTO THE 20S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
HIGH PRESSURE TAKES THE ENTIRE PERIOD TO MOVE IN FROM THE WEST.
CLOUDS WILL MOVE DOWN FROM THE N THIS EVENING AND MAKE IT QUITE
CLOUDY IN THE NW BY THE MIDDLE OF THE NIGHT. THE TYPICAL NW- SE
GRADIENT OF THE NORTHWEST FLOW WILL OCCUR THEN UNTIL FRIDAY AFTN
WHEN THE CLOUDS BREAK UP/DISSIPATE UNDER THE STRONG SUBSIDENCE AS
THE AXIS OF THE HIGH GETS CLOSER. EXPECT LOWS TONIGHT TO BE IN
THE 30S...AND HIGHS ON FRIDAY ABOUT 5 TO 12F LOWER THAN THURS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A BROAD CYCLONIC FLOW PATTERN ASSOCIATED WITH THE DEPARTING UPPER
LEVEL TROUGH OVER SOUTHEASTERN CANADA WILL TRANSITION TOWARD A
MILDER SOUTHWEST FLOW ALOFT THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. THE EXACT TIMING/STRENGTH OF A SERIES OF SHORTWAVE
EJECTIONS FROM THE SOUTHERN PLAINS IS YET-TO-BE DETERMINED AND
WILL CONTINUE TO RESULT IN A LOWER CONFIDENCE FCST WITH RESPECT TO
THE PCPN PATTERN OVER THE REGION. HOWEVER...THE 28/12Z MODEL AND
ENSEMBLE GUIDANCE REMAIN VERY CONSISTENT IN BUILDING AN ANOMALOUS
UPPER LEVEL RIDGE OVER THE EASTERN U.S. BY NEXT TUE-WED WHICH WILL
ALMOST CERTAINLY SUPPORT MAX/MIN TEMPERATURES WELL ABOVE CLIMO
INTO EARLY NOVEMBER.

A SHOT OF MODESTLY COLDER AIR IN THE NW FLOW ALOFT WILL FOLLOW A
SECONDARY FROPA AND BRING LAKE EFFECT/HIGHER ELEVATION SHOWERS TO
THE NW ALLEGHENIES LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING.
TEMPS STILL LOOK MARGINAL FOR SNOW BUT WILL KEEP MENTION OF
RAIN/SNOW SHOWERS IN THE FCST. AS MENTIONED...CONFIDENCE IS LOW
REGARDING OVERALL RAIN RISK AND TIMING/PLACEMENT/EXTENT LATER THIS
WEEKEND AND INTO EARLY NEXT WEEK. DRY WX SHOULD PREVAIL DURING THE
DAY ON SATURDAY. THE OP ECMWF AND GFS WANT TO DEVELOP A SRN STREAM
LOW EARLY NEXT WEEK WITH A CONSENSUS APPROACH PLACING THE HIGHEST
POPS ALONG AND SOUTH OF THE MASON DIXON LINE.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A COLD FRONT AND ASSOC BAND OF SHOWERS EXTENDS FROM ARND KBFD
SOUTH TO KJST AT 1130Z. THIS FRONT WILL SWEEP THRU THE REST OF CENTRAL
PA BTWN 12Z-15Z...ACCOMPANIED BY A MARKED INCREASE IN WINDS AND
A SHOWER IN SOME SPOTS. MUCH DRIER AIR BEHIND THIS COLD FRONT
SHOULD BRING BREAKING CLOUDS AND WIDESPREAD VFR CONDS BY LATE AM.
MAIN AVIATION CONCERN BEHIND THE FRONT WILL BE THE GUSTY WEST
WINDS. BUFKIT SOUNDINGS SUPPORT FREQUENT GUSTS IN THE 25-30KT
RANGE FROM LATE AM THRU LATE AFTN. EXPECT DIMINISHING WINDS THIS
EVENING...AS BLYR COOLS STABILIZES.

OUTLOOK...

FRI...AM SHOWERS/LOW CIGS POSSIBLE AT KBFD.

SAT...AM VALLEY FOG POSSIBLE AT KBFD/KAOO/KUNV/KIPT.

SUN...AM SHOWERS/LOW CIGS POSSIBLE...MAINLY KBFD.

MON...PATCHY AM FOG POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO
LONG TERM...STEINBUGL
AVIATION...FITZGERALD
Hazardous weather outlook, Oct 29, 6:14 AM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 AM EDT THU OCT 29 2015

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-301015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
614 AM EDT THU OCT 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:54 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York81 min
Oct 28, 9:11 PM EDTSevere Thunderstorm WarningCTPLancaster, York64 min
Oct 28, 9:40 PM EDTAreal Flood AdvisoryCTPColumbia, Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill and 1 more3 hr
Oct 28, 11:35 PM EDTAreal Flood WarningCTPAdams, Dauphin, Lancaster, Lebanon, Schuylkill, York3 hr
Oct 28, 11:51 PM EDTSpecial Weather StatementCTPYork54 min
Oct 29, 12:03 AM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland42 min
Oct 29, 12:18 AM EDTSpecial Weather StatementCTPLancaster57 min

Nearby

River Flood Warnings in Pennsylvania, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.